Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 13, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Oct 19, 2017, 2:27 PM MDT for 14 counties in Montana; Sheridan County, Wyoming. It took effect at Oct 20, 2017, 12:00 PM MDT. It was in force for 8 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 19, 2017, 2:27 PM MDT (20:27 UTC)
- In effect from
- Oct 20, 2017, 12:00 PM MDT
- Expired
- Oct 20, 2017, 8:21 PM MDT
- In force
- 8 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carbon County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Golden Valley County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Yellowstone County, MT, Sheridan County, WY
The radar
The Billings radar (KBLX), 82 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 1:21 PM MDT | NON-TSTM WND GST 58 | 6 Ene Livingston, MT | |
| Oct 20, 2:00 PM MDT | NON-TSTM WND GST 54 | 2 Wsw Livingston, MT | |
| Oct 20, 2:15 PM MDT | NON-TSTM WND GST 60 | 6 Ene Livingston, MT | |
| Oct 20, 2:30 PM MDT | NON-TSTM WND GST 54 | 3 Ene Livingston, MT | |
| Oct 20, 4:00 PM MDT | NON-TSTM WND GST 53 | 12 W Livingston, MT | |
| Oct 20, 4:09 PM MDT | NON-TSTM WND GST 54 | 6 Ene Livingston, MT | |
| Oct 20, 4:20 PM MDT | NON-TSTM WND GST 61 | 2 Ssw Big Timber, MT | |
| Oct 20, 4:35 PM MDT | NON-TSTM WND GST 66 | 13 Ssw Greycliff, MT | |
| Oct 20, 5:00 PM MDT | NON-TSTM WND GST 51 | 2 W Reed Point, MT | |
| Oct 20, 5:00 PM MDT | NON-TSTM WND GST 52 | 2 Ssw Big Timber, MT | |
| Oct 20, 5:07 PM MDT | NON-TSTM WND GST 67 | 12 Se Emigrant, MT | |
| Oct 20, 5:49 PM MDT | NON-TSTM WND GST 52 | 2 W Reed Point, MT | |
| Oct 20, 5:55 PM MDT | NON-TSTM WND GST 59 | 7 E Columbus, MT | |
| Oct 20, 6:06 PM MDT | NON-TSTM WND GST 59 | 6 E Columbus, MT | |
| Oct 20, 6:13 PM MDT | NON-TSTM WND GST 58 | 3 Nw Billings, MT | |
| Oct 20, 6:15 PM MDT | NON-TSTM WND GST 57 | 4 Sw Billings, MT | |
| Oct 20, 6:20 PM MDT | NON-TSTM WND GST 53 | 2 Nne Laurel, MT | |
| Oct 20, 6:21 PM MDT | NON-TSTM WND GST 56 | 9 Sw Acton, MT | |
| Oct 20, 6:23 PM MDT | NON-TSTM WND GST 63 | 10 E Molt, MT | |
| Oct 20, 6:40 PM MDT | NON-TSTM WND GST 55 | 2 Nne Laurel, MT | |
| Oct 20, 6:45 PM MDT | NON-TSTM WND GST 52 | 3 Wsw Lockwood, MT | |
| Oct 20, 7:00 PM MDT | NON-TSTM WND GST 54 | 14 Sse Roundup, MT | |
| Oct 20, 7:18 PM MDT | NON-TSTM WND GST 72 | 17 S Fort Smith, MT | |
| Oct 20, 7:29 PM MDT | NON-TSTM WND GST 60 | 22 E Warren, MT | |
| Oct 20, 7:30 PM MDT | NON-TSTM WND GST 51 | 14 Sse Roundup, MT | |
| Oct 20, 7:50 PM MDT | NON-TSTM WND GST 52 | 3 Wnw Miles City, MT | |
| Oct 20, 8:04 PM MDT | NON-TSTM WND GST 51 | 1 Nw Burgess Junction, WY | |
| Oct 20, 8:08 PM MDT | NON-TSTM WND GST 55 | 1 Nne Miles City, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WWUS85 KBYZ 192027
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
National Weather Service Billings MT
227 PM MDT Thu Oct 19 2017
MTZ129>133-WYZ274-200830-
/O.NEW.KBYZ.FW.W.0013.171020T1800Z-171021T0600Z/
Crow Indian Reservation/Bighorn Canyon Rec Area-
Northern Rosebud/Northern Treasure Counties-
Northern Cheyenne Indian Reservation/Ashland Ranger District
Custer Natl Forest-Custer County-
Sioux Ranger District Custer National Forest-Sheridan County-
227 PM MDT Thu Oct 19 2017
...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...
The National Weather Service in Billings has issued a Red Flag
Warning...which is in effect from noon Friday to midnight MDT
Friday night.
* IMPACTS: Low humidities, unseasonably warm temperatures, and a
rapid wind shift along a cold front will create erratic
conditions for any new fires.
* AFFECTED AREA:
In North Central WY Fire Zone....274.
In South Central MT Fire Zone....129.
In Southeast MT Fire Zones...130...131...132.
In Southeast MT and Northwest SD Fire Zone....133.
* COUNTIES AFFECTED:
In North Central WY...Sheridan.
In Northwest SD...Harding.
In South Central MT...Big Horn...Carbon...Yellowstone.
In Southeast MT...Carter...Custer...Fallon...Powder River
Rosebud...Treasure.
* TIMING: Cold front will move through the area Friday afternoon
and evening.
* WIND: Southwest 15 to 25 mph becoming northwest at 25 to 35 mph
with gusts up to 55 mph immediately behind the cold front.
* HUMIDITY: As low as 12 percent
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
&&
$$
http://weather.gov/Billings4 follow-up statements
540
WWUS85 KBYZ 200549
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
National Weather Service Billings MT
1149 PM MDT Thu Oct 19 2017
MTZ125>128-201800-
/O.EXA.KBYZ.FW.W.0013.171020T1800Z-171021T0600Z/
Stillwater County-Beartooth Ranger District Custer National Forest-
Golden Valley County/Musselshell county-Yellowstone County-
1149 PM MDT Thu Oct 19 2017
...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...
The National Weather Service in Billings has issued a Red Flag
Warning...which is in effect from noon Friday to midnight MDT
Friday night.
* IMPACTS: Low humidities, unseasonably warm temperatures, and a
rapid wind shift with a cold front will create erratic fire
behavior for any new fires.
* AFFECTED AREA:
In South Central MT...Fire Weather Zones 125...126...127 and
128.
* COUNTIES AFFECTED:
In Central MT...Golden Valley...Musselshell.
In South Central MT...Carbon...Park...Stillwater...Sweet Grass
Yellowstone.
* TIMING: A strong cold front will move through the area late
Friday afternoon.
* WIND: Southwest 15 to 30 mph becoming west 25 to 35 mph with
gusts to 55 mph immediately behind the cold front.
* HUMIDITY: 18 to 24 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
&&
$$
MTZ129>133-WYZ274-201800-
/O.CON.KBYZ.FW.W.0013.171020T1800Z-171021T0600Z/
Crow Indian Reservation/Bighorn Canyon Rec Area-
Northern Rosebud/Northern Treasure Counties-
Northern Cheyenne Indian Reservation/Ashland Ranger District
Custer Natl Forest-Custer County-
Sioux Ranger District Custer National Forest-Sheridan County-
1149 PM MDT Thu Oct 19 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
MDT FRIDAY NIGHT...
* IMPACTS: Low humidities, unseasonably warm temperatures, and a
rapid wind shift with a cold front will create erratic fire
behavior for any new fires.
* AFFECTED AREA:
In North Central WY Fire Zone....274.
In South Central MT Fire Zone....129.
In Southeast MT Fire Zones...130...131...132.
In Southeast MT and Northwest SD Fire Zone....133.
* COUNTIES AFFECTED:
In North Central WY...Sheridan.
In Northwest SD...Harding.
In South Central MT...Big Horn...Carbon...Yellowstone.
In Southeast MT...Carter...Custer...Fallon...Powder River
Rosebud...Treasure.
* TIMING: A strong cold front will move through the area late
Friday afternoon and evening.
* WIND: Southwest 15 to 25 mph becoming northwest at 25 to 35 mph
with gusts up to 55 mph immediately behind the cold front.
* HUMIDITY: 12 to 18 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
&&
$$
http://weather.gov/Billings645
WWUS85 KBYZ 201017
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
National Weather Service Billings MT
417 AM MDT Fri Oct 20 2017
MTZ129>133-WYZ274-202230-
/O.CON.KBYZ.FW.W.0013.171020T1800Z-171021T0600Z/
Crow Indian Reservation/Bighorn Canyon Rec Area-
Northern Rosebud/Northern Treasure Counties-
Northern Cheyenne Indian Reservation/Ashland Ranger District
Custer Natl Forest-Custer County-
Sioux Ranger District Custer National Forest-Sheridan County-
417 AM MDT Fri Oct 20 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT...
* IMPACTS: Low humidities, unseasonably warm temperatures, and a
rapid wind shift along a cold front will create erratic fire
behavior for any new fires.
* AFFECTED AREA:
In North Central WY Fire Zone....274.
In South Central MT Fire Zone....129.
In Southeast MT Fire Zones...130...131...132.
In Southeast MT and Northwest SD Fire Zone....133.
* COUNTIES AFFECTED:
In North Central WY...Sheridan.
In Northwest SD...Harding.
In South Central MT...Big Horn...Carbon...Yellowstone.
In Southeast MT...Carter...Custer...Fallon...Powder River
Rosebud...Treasure.
* TIMING: A strong cold front will move through the area late this
afternoon and evening.
* WIND: Southwest 10 to 25 mph becoming northwest at 25 to 35 mph
with gusts up to 55 mph immediately behind the cold front.
* HUMIDITY: 12 to 18 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
&&
$$
MTZ125>128-202230-
/O.CON.KBYZ.FW.W.0013.171020T1800Z-171021T0600Z/
Stillwater County-Beartooth Ranger District Custer National Forest-
Golden Valley County/Musselshell county-Yellowstone County-
417 AM MDT Fri Oct 20 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT...
* IMPACTS: Low humidities, unseasonably warm temperatures, and a
rapid wind shift with a cold front will create erratic fire
behavior for any new fires.
* AFFECTED AREA:
In South Central MT...Fire Weather Zones 125...126...127 and
128.
* COUNTIES AFFECTED:
In Central MT...Golden Valley...Musselshell.
In South Central MT...Carbon...Park...Stillwater...Sweet Grass
Yellowstone.
* TIMING: A strong cold front will move through the area late this
afternoon.
* WIND: Southwest 15 to 30 mph becoming west 25 to 35 mph with
gusts to 55 mph immediately behind the cold front.
* HUMIDITY: 18 to 24 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
&&
$$
http://weather.gov/Billings335
WWUS85 KBYZ 202052
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
National Weather Service Billings MT
252 PM MDT Fri Oct 20 2017
MTZ129>133-WYZ274-210600-
/O.CON.KBYZ.FW.W.0013.000000T0000Z-171021T0600Z/
Crow Indian Reservation/Bighorn Canyon Rec Area-
Northern Rosebud/Northern Treasure Counties-
Northern Cheyenne Indian Reservation/Ashland Ranger District
Custer Natl Forest-Custer County-
Sioux Ranger District Custer National Forest-Sheridan County-
252 PM MDT Fri Oct 20 2017
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
* IMPACTS: Low humidities, unseasonably warm temperatures, and wind
shift with a cold front will create erratic fire behavior.
* AFFECTED AREA:
In North Central WY Fire Zone....274.
In South Central MT Fire Zone....129.
In Southeast MT Fire Zones...130...131...132.
In Southeast MT and Northwest SD Fire Zone....133.
* COUNTIES AFFECTED:
In North Central WY...Sheridan.
In Northwest SD...Harding.
In South Central MT...Big Horn...Carbon...Yellowstone.
In Southeast MT...Carter...Custer...Fallon...Powder River
Rosebud...Treasure.
* TIMING: A strong cold front will move through the area this
evening.
* WIND: West 25 to 35 mph with gusts up to 50 mph.
* HUMIDITY: As low as 13 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
&&
$$
MTZ125>128-210600-
/O.CON.KBYZ.FW.W.0013.000000T0000Z-171021T0600Z/
Stillwater County-Beartooth Ranger District Custer National Forest-
Golden Valley County/Musselshell county-Yellowstone County-
252 PM MDT Fri Oct 20 2017
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
* IMPACTS: Low humidities, unseasonably warm temperatures, and a
rapid wind shift with a cold front will create erratic fire
behavior.
* AFFECTED AREA:
In South Central MT...Fire Weather Zones 125...126...127 and
128.
* COUNTIES AFFECTED:
In Central MT...Golden Valley...Musselshell.
In South Central MT...Carbon...Park...Stillwater...Sweet Grass
Yellowstone.
* TIMING: A strong cold front will move through the area late this
afternoon, including through Billings around 6 PM.
* WIND: West 25 to 35 mph with gusts up to 55 mph.
* HUMIDITY: As low as 17 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
&&
$$
http://weather.gov/Billings922 WWUS85 KBYZ 210221 RFWBYZ URGENT - FIRE WEATHER MESSAGE National Weather Service Billings MT 821 PM MDT Fri Oct 20 2017 MTZ125>133-WYZ274-210330- /O.CAN.KBYZ.FW.W.0013.000000T0000Z-171021T0600Z/ Stillwater County-Beartooth Ranger District Custer National Forest- Golden Valley County/Musselshell county-Yellowstone County- Crow Indian Reservation/Bighorn Canyon Rec Area- Northern Rosebud/Northern Treasure Counties- Northern Cheyenne Indian Reservation/Ashland Ranger District Custer Natl Forest-Custer County- Sioux Ranger District Custer National Forest-Sheridan County- 821 PM MDT Fri Oct 20 2017 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the Red Flag Warning. Strong winds continue this evening but temperatures have dropped and relative humidities are climbing into the 30 to 50 percent range. Therefore the Red Flag Warning has been cancelled. Winds will continue to be gusty through the night tonight. $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Oct 19, 9:43 AM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Oct 19, 9:43 AM MDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Billings MT
943 AM MDT Thu Oct 19 2017
.UPDATE...
Updated the forecast to raise temperatures through the early
morning hours across the mountain foothills. Windy conditions
overnight kept overnight lows quite warm with many locations along
the foothills starting out in the low to mid 50s. Minor
adjustments to the wind forecast was also made this morning. Dobbs
&&
.SHORT TERM...valid for Tdy and Fri...
Another very mild day in store as flow backs and downslope
gradients increase. High temperatures will rise once again to the
mid to upper 70s with a few 80 degree readings not out of the
question. This warmth will allow for some mixing winds to develop
in the afternoon. 850mb winds do not look terribly strong, but are
progged at 20-25kts by afternoon and that should lead to some
gusts of 20-30 mph. Humidities will fall into the teens in the
afternoon. Winds do not look strong enough for a long enough
period of time for a Red Flag Warning. Will issue a Fire Danger
Statement to account for the deteriorating fire conditions in the
afternoon. This will line up well with other offices' fire
products where stronger winds are expected.
Winds at Livingston and Nye have been flirting with 50 mph all
night, and this in response to surface pressure falls swinging
across southern Canada inducing a lee trough. Gradient is expected
to relax through the morning, so do not expect Advisory level
winds to develop. That being said, gusts to 50 mph will continue
to be a threat this morning. Surface pressure gradient realigns
tonight, but should not be quite as strong, so will not issue any
wind highlights at this time. Friday should be an active day as a
cold front races through.
The above mentioned cold front has been slowed down by the models
just a touch. Front will enter the west early afternoon, central
zones in the mid afternoon, and the east early evening. Pre
frontal heating should allow for another mild day over the east.
The west will be coolest behind the front with highs held to
around 60 degrees. The east should reach the upper 70s once again.
Strong surface pressure rises behind the front (1-2mb/hr), will
combine with 35-40 kts winds at 850mb to create wind gusts of
40-50 mph as the front races through. The front will have ascent,
and thus, all these winds may not materialize as showers and a few
thundestorms form along and behind the boundary. More cloud cover
will be involved and allow humidities to climb quickly with the
front, into the 30s. The front will get into the east later, with
an evening frontal timing. Will strongly word the fire weather
forecast for now, as the above mention factors could limit a Red
Flag day. Will pass word on to the day crew to monitor further.
Pushed PoPs a little farther east Friday afternoon with the front
and bumped winds up. Expect a line of broken showers with pockets
of heavier rain and virga, as drier low levels try to moisten up
quickly. Showers will shift east and winds decrease, Friday
evening. TWH
.LONG TERM...valid for Sat...Sun...Mon...Tue...Wed...
At least the first part of the extended period will be windy, with
good model agreement Saturday through Monday. The ECMWF ensembles,
however, did show uncertainty with the pattern Sunday and Monday.
The period starts out with a strong Pacific jet pushing an
amplified trough out of the area. It will be a cooler day behind
Friday's cold front with lingering low precipitation chances in
the western mountains and over the eastern zones. The NAEFS showed
a windy day in the E on Saturday, and GFS Bufkit soundings had
mixing above 700 mb with winds reaching the 30s in the column
across the area. Thus went windy across much of the area,
especially in the afternoon. It does not look windy enough for a
highlight on Saturday. A strong coupled jet will move across the
region in zonal flow on Sunday with some channeled vorticity in
the flow. Kept PoPs over the western mountains. Sunday looked like
a well-mixed day with winds in the column mainly in the 30s and
40s, with some areas in the 50s. Gap flow early in the morning
could push KLVM/Nye into high-end Advisory or Warning criteria for
winds. Otherwise, will need to watch Sunday for other possible
wind highlights. One challenging factor will be that areas of
ascent will be over the region which could limit the strength of
the winds. Humidities were forecast to be around 30 percent on
Sunday which will help lessen the threat of dangerous fire weather
conditions. Upper ridging building in from the W on Monday, turns
the jet energy more N to S over the area with continuing windy
conditions. Vorticity moving through the area will provide ascent,
making for another challenging wind forecast. Had areas of low
PoPs across the region with possible thunderstorms in the E. The
ascent should help keep the wind strength from reaching its full
potential.
Upper ridging will bring dry and less windy conditions to the area
Tuesday and Wednesday, although periods of gap flow are possible.
The model agreement was not very good for late in the period.
Blends gave highs around normal and a dry forecast for Thursday.
Arthur
&&
.AVIATION...
Surface wind gusts to around 40 kt are expected at KLVM and along
the western foothills today through tonight. Otherwise, VFR will
prevail through the period. Arthur
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Fri Sat Sun Mon Tue Wed
-------------------------------------------------------
BIL 076 047/066 039/057 041/067 047/062 038/060 041/067
0/N 03/T 21/N 11/N 31/N 00/U 00/U
LVM 079 047/059 035/051 041/064 048/059 036/059 039/063
0/N 06/T 41/N 22/W 32/W 00/U 00/N
HDN 080 043/072 037/059 036/069 045/064 035/062 036/068
0/U 03/T 31/N 11/N 31/N 10/U 00/U
MLS 080 042/075 039/057 035/069 046/062 034/058 036/065
0/U 01/N 42/W 01/N 21/N 10/U 00/U
4BQ 079 042/077 039/056 035/069 045/060 034/057 035/065
0/U 01/U 21/N 01/N 22/T 10/U 00/N
BHK 080 042/079 040/054 034/067 044/058 034/055 034/063
0/U 00/U 22/W 01/N 32/T 10/U 00/U
SHR 080 041/076 033/056 031/069 043/060 033/058 033/068
0/U 02/T 20/B 11/B 32/W 10/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning in effect until 7 PM MDT this evening FOR
ZONE 117.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Oct 19, 3:43 AM MDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 343 AM MDT Thu Oct 19 2017 MTZ028>042-056>058-063>068-WYZ098-099-201100- Southern Wheatland-Musselshell-Treasure-Northern Rosebud-Custer- Fallon-Northern Stillwater-Yellowstone-Powder River-Carter- Southern Big Horn-Eastern Carbon-Northern Park- Northern Sweet Grass-Golden Valley-Red Lodge Foothills- Northern Big Horn-Southern Rosebud-Judith Gap-Paradise Valley- Livingston Area-Beartooth Foothills-Absaroka/Beartooth Mountains- Crazy Mountains-Northeast Bighorn Mountains-Sheridan Foothills- 343 AM MDT Thu Oct 19 2017 This Hazardous Weather Outlook is for portions of central Montana...south central Montana...southeast Montana and north central Wyoming. * WHAT...Strong winds with a cold front Friday. Another period of strong winds Saturday night and Sunday. * WHERE...Friday: the entire area. Saturday night: the western foothills. Sunday: the entire area. * WHEN...Friday afternoon and then again Saturday night and Sunday. * ADDITIONAL DETAILS...A cold front will produce strong wind gusts as it moves through Friday afternoon and evening. The strong wind gusts along with unseasonably warm temperatures and low humidity values ahead of the front may lead to critical fire weather conditions. Strong wind gusts will develop along the western foothills Saturday night. Strong wind potential increases across the entire area Sunday. Those with travel, or outdoor plans, should monitor the forecast closely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
Nearby
Red Flag Warnings in Montana, 2017Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.